MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER
Catalog Number U35130104
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure via left subclavian artery, the pressure could not be increased while dilation.It was further reported in inspection that after removal, the balloon leaked air.Reportedly, a balloon replacement could be inflated properly, and the procedure was completed successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one ultraverse 035 pta dilatation catheter was returned for evaluation.No specific anomalies were noted during the visual evaluation.On the functional testing, the balloon catheter was inflated with the in-house presto inflation device, during which the balloon was leaking from the balloon.Under microscopic compound rupture was observed.No functional testing was performed.One photo was received and reviewed.The balloon was noted to be in deflated condition and appeared to be bloody.No objective evidence of balloon rupture can be noted.No other specific anomalies.One video was received and reviewed.The balloon was noted to be connected with an unknown syringe and the balloon had been inflated.Water was noted to be leaking from the balloon.However, the source of the leak is unknown and can¿t be noted in the submitted video.As the submitted photo doesn¿t provide the significant evidence of rupture, and the submitted video confirms the evidence of leak but the source of leak is unknown.However, during the sample analysis, a compound rupture was noted during microscopic observation, hence the investigation was confirmed for the reported balloon rupture.A definitive root cause for the reported balloon rupture could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 06/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
ULTRAVERSE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18129995
Report Number2020394-2023-01038
Device Sequence Number6439620
Product Code LIT
UDI-Device Identifier00801741094705
UDI-Public(01)00801741094705
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberU35130104
Device Lot NumberCMGU0071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Initial Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown